Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taken postinor. Is it effective in preventing pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
hello, pls i am a bit confused at the moment, i have used postinor 2,four times this month not far from each other,pls will it be effective to prevent me from getting pregnant. my last period was on 23rd-26th may 2012. when shuold i be expecting my period this month
Posted Tue, 3 Jul 2012 in Birth Control
Answered by Dr. Kulsoom Qureshi 29 minutes later
Thanks for consulting us.
This medicine can prevent up to 86% of expected pregnancies if taken within 72 hours of unprotected intercourse.
One of its side effect is menstrual irregularity. Period may come early or late depending upon when you take this medicine with regard to your natural cycle.
Your period may come early, if you took it during the first 1/2 of your cycle or it may come late if you have taken it during the later half of your cycle.
However if your period is late for more than a week you should do a pregnancy test & see a Gynecologist.
That said, I must warn you that, taking this medicine in this pattern is not a good habit & can prove detrimental to your reproductive health. Rather you should opt for a regular, safer & more reliable contraception. You may discuss this matter at a family planning clinic or with a Gynecologist in your area.
Hope this answers your query. If you have any question please feel free to write back. I will be there to help you out.
Best of luck.
Warm Regards.
Above answer was peer-reviewed by
Follow-up: Taken postinor. Is it effective in preventing pregnancy? 10 hours later
thanks for your reply, can u expantiate more cos the reply was not clear, my question is.... i
had unprotected sex four times consecutively during my unsafe period and after each sex, i used postinor2 as prescribed, what im confused about now, is mayb it will be effective for preventing me getting pregnant because of the amount i took. im feeling cramps already in my abdomen and nipples pain. pls help!!!
Answered by Dr. Kulsoom Qureshi 23 hours later
Thanks for your question.
See Postinar contain hormones which can produce these side effects. These are exaggerated due to the fact that you have now entered the 2nd half of your cycle in which some sensitive women normally feel such symptoms.
At present you can just wait & see you may be having period in a couple of days.
I hope I am clear this time please write back if you have any more concerns.
Wish you good health.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor